MAUDE Adverse Event Report: FOOTPRINT MEDICAL INC. 1.9FR SINGLE LUMEN SILICONE PIC CATHETER; PICC

FOOTPRINT MEDICAL INC. 1.9FR SINGLE LUMEN SILICONE PIC CATHETER; PICC
Model Number S1PIC1.9-C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer requested a review of the catheter to determine if the catheter could have contributed to the event.Internal investigation of the returned catheter included inspection and testing of the catheter tubing, molded hub, and luer taper.No potential for air egress/ingress was identified.Internal investigation also included reviewing device history records.The investigation indicated no evidence of manufacturing related issues that would have contributed to the event.
 
Event or Problem Description
It was reported that a patient had experienced a stroke due to an air embolism.A silicone peripherally inserted central catheter (picc) was in place at the time of the event.

Brand Name
1.9FR SINGLE LUMEN SILICONE PIC CATHETER
Common Device Name
PICC
Manufacturer (Section D)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer (Section G)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer Contact
robert davis
5823 sebastian place
san antonio, TX 78249
2102262600
MDR Report Key19973701
Report Number3007697249-2024-00005
Device Sequence Number8461217
Product Code LJS
UDI-Device Identifier00858778006027
UDI-Public(01)00858778006027(17)250804(10)230884
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K093252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberS1PIC1.9-C
Device Lot Number230884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown